Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 183, NWS Jacksonville, FL

July 10, 2001Appling County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 10, 2001, 7:11 PM EDT for Appling County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2001, 7:11 PM EDT (23:11 UTC)
Expired
Jul 10, 2001, 7:45 PM EDT
In force
34 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Appling County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1761 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

862 
WUUS52 KJAX 102311
SVRJAX
GAC001-102345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
711 PM EDT TUE JUL 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN APPLING COUNTY IN SOUTHEAST GEORGIA

* UNTIL 745 PM EDT

* AT 711 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES WEST
  OF BAXLEY...MOVING SOUTHWEST AT 5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 745 PM EDT...
  BAXLEY AND PINE GROVE...
  GRAHAM...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.


$$

ZIBURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:30 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 10, 3:30 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 PM EDT TUE JUL 10 2001

CURRENTLY...PRE-FRONTAL SURFACE TROUGH DRAPED FROM OFF THE SOUTH
CAROLINA COAST INTO NORTH FLORIDA. THUNDERSTORMS WERE FIRING UP
ALONG ACTIVE WEST COAST SEABREEZE AND OUT AHEAD OF A SHORT WAVE
THAT WAS ACROSS SOUTHEAST GEORGIA MOVING SOUTH. MOST OF THE STORMS
WERE IN THE SOUTHERN CWA. IT APPEARS THE NW SFC WIND FLOW CUT OFF
THE GULF MOISTURE SUPPLY IN THE NORTHERN CWA RESULTING IN A VERY LOW
COVERAGE OF STORMS PRESENTLY IN NORTH FLORIDA AND NO STORMS AT ALL
IN GEORGIA. ALOFT...THERE WAS A LARGE ANTICYCLONE CENTERED OVER
OKLAHOMA RESULTING IN A NW FLOW ALOFT OVER THE CWA.
TONIGHT...WITH THE EXPLOSIVE NATURE OF THE THUNDERSTORMS...EXPECT
ADDITIONAL STORMS TO FIRE UP FURTHER NORTH AS THE RESULT OF OUTFLOWS.
HAVE PUT POPS AT 40 PCT NORTH CENTRAL...30 PCT NORTH...AND 20 PCT
SE GA FOR TONIGHT. WED & THU...MODELS CONTINUE TO INDICATE BEST
MOISTURE AND LIFT NEXT COUPLE OF DAYS...TO THE SE OF THE SFC
TROUGH...ACROSS OUR SOUTHERN CWA AND THAT IS WHERE THE HIGHEST POPS
WILL BE. LOWEST POPS WILL BE IN GEORGIA.
EXTENDED FORECAST...THE UPPER ANTICYCLONE CENTER RETROGRADES SW WITH
A BROAD UPPER TROUGH FORMING FROM THE NORTH GULF INTO NORTH FLORIDA.
THE SURFACE TROUGH SINKS SOUTH OF THE AREA BY SUNDAY WITH WINDS
SHIFTING INTO THE NE AS A SURFACE BUILDS SOUTH FROM JUST NORTH OF
NEW ENGLAND. THE AVN KEEPS THE MEAN RH AT 70 TO 80 PCT THRU THE
WEEKEND. TEMPS WILL COOL OFF BUT WILL LIKELY SEE CONSIDERABLE
CLOUDINESS WITH A CHANCE OF SHOWERS/TSMS.

PRELIM

AMG 75/95/75/94 2424
SSI 77/95/77/91 2424
JAX 76/94/76/93 3535
GNV 75/93/75/92 4646 08

.JAX...
.FL...NONE.
.GA...NONE.

EIGHT

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.